Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 167, NWS San Angelo, TX

July 11, 2021Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 11, 2021, 6:57 PM CDT for Tom Green County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 6:57 PM CDT (23:57 UTC)
Expired
Jul 11, 2021, 7:11 PM CDT
In force
14 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 1 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

519 
WUUS54 KSJT 112357
SVRSJT
TXC451-120100-
/O.NEW.KSJT.SV.W.0167.210711T2357Z-210712T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
657 PM CDT Sun Jul 11 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Central Tom Green County in west central Texas...

* Until 800 PM CDT.

* At 657 PM CDT, a severe thunderstorm was located over Twin Buttes
  Reservoir, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Lake Nasworthy around 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3134 10035 3122 10048 3125 10068 3144 10069
      3153 10053 3144 10040
TIME...MOT...LOC 2357Z 236DEG 1KT 3135 10054 

HAIL...<.75IN
WIND...60MPH
 
$$

SJH
2 follow-up statements
421 
WWUS54 KSJT 120008
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
708 PM CDT Sun Jul 11 2021

TXC451-120100-
/O.CON.KSJT.SV.W.0167.000000T0000Z-210712T0100Z/
Tom Green TX-
708 PM CDT Sun Jul 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL TOM GREEN COUNTY...

At 707 PM CDT, a severe thunderstorm was located over Twin Buttes
Reservoir, and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Lake Nasworthy around 815 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3135 10040 3125 10045 3129 10066 3140 10065
      3142 10055 3137 10042
TIME...MOT...LOC 0007Z 236DEG 1KT 3135 10054 

HAIL...<.75IN
WIND...60MPH
 
$$

SJH
724 
WWUS54 KSJT 120011
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
711 PM CDT Sun Jul 11 2021

TXC451-120021-
/O.CAN.KSJT.SV.W.0167.000000T0000Z-210712T0100Z/
Tom Green TX-
711 PM CDT Sun Jul 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TOM GREEN COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3135 10040 3125 10045 3129 10066 3140 10065
      3142 10055 3137 10042
TIME...MOT...LOC 0006Z 236DEG 1KT 3135 10054 

$$

SJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:41 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 11, 6:41 PM CDT, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
641 PM CDT Sun Jul 11 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 200 PM CDT Sun Jul 11 2021

A weak cold front will provide a focus for scattered thunderstorms
to develop across the region through tonight. In fact, conditions
may allow for hail and damaging winds to occur with any of the
stronger cells that develop. In addition, many of these storms will
be efficient rain producers allowing for locally heavy rainfall to
occur.

Otherwise, look for slightly cooler temperatures during the day
tomorrow. However, you will likely not notice a huge difference as
temperatures will be in the upper 80s to lower 90s. Isolated
thunderstorms will remain a possibility through tomorrow
afternoon.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 200 PM CDT Sun Jul 11 2021

Typical summer weather pattern for the upcoming week across West
Central Texas. Enough of the upper level ridge builds into place
that rain chances are minimal through most of the week, with
afternoon temperatures inching up into the mid 90s for most
locations. Ridge may break down a little for next weekend, enough
at least to allow a weak upper trough to slide into the area. A
few storms possible, especially across the western half of the
area.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Sun Jul 11 2021

Areas of scattered to numerous SHRA/TSRA, bringing heavy downpours
(which could result in brief LIFR/VLIFR conditions), strong
downdraft winds and large hail, are possible through around 07Z
north of the I-10. Then, additional SHRA/TSRA will be possible again
across areas north of I-10. Otherwise, VFR conditions are expected through
00Z Tues, except for the slight chance of MVFR CIGs developing
across the I-10 corridor between 08Z and 16Z, potentially impacting
KSOA and KJCT. However, confidence too low to put in the TAFs. Winds
will be mostly around 5-10 KT through 00Z Tues.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 69  89  70  92 /  40  30   5   0
San Angelo 	 69  90  69  93 /  40  30   5   0
Junction 	 71  91  68  92 /  20  20   0   0
Brownwood 	 70  89  69  93 /  50  40   5   0
Sweetwater 	 68  88  69  91 /  30  20   0   0
Ozona      	 69  89  69  91 /  30  20   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...41
LONG TERM....07
AVIATION...SJH
Hazardous weather outlook, Jul 11, 1:58 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
158 PM CDT Sun Jul 11 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
158 PM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will be possible, mainly north of
Interstate 10. Locally heavy rainfall is possible with these
storms. In fact, the stronger storms may have large hail and
damaging winds as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.
Please relay any information about observed weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Jul 11, 5:28 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
528 PM CDT Sun Jul 11 2021

TXZ071-072-112315-
Irion TX-Tom Green TX-
528 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TOM GREEN AND
SOUTHEASTERN IRION COUNTIES UNTIL 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mertzon, moving west at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mertzon, Knickerbocker and Sherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3131 10057 3110 10057 3109 10090 3130 10089
TIME...MOT...LOC 2228Z 079DEG 5KT 3119 10075

SJH
Special weather statement, Jul 11, 5:34 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
534 PM CDT Sun Jul 11 2021

TXZ064-112315-
Sterling TX-
534 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STERLING COUNTY
UNTIL 615 PM CDT...

At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Sterling City. This storm was nearly stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Sterling County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3180 10126 3177 10107 3157 10100 3157 10127
TIME...MOT...LOC 2233Z 260DEG 1KT 3169 10116

SJH
Special weather statement, Jul 11, 6:01 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
601 PM CDT Sun Jul 11 2021

TXZ072-073-112345-
Tom Green TX-Concho TX-
601 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOM GREEN AND
SOUTHWESTERN CONCHO COUNTIES UNTIL 645 PM CDT...

At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vancourt. This storm was nearly stationary.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vancourt, Eola and Vick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3116 9999 3115 10031 3133 10032 3146 10004
TIME...MOT...LOC 2301Z 142DEG 1KT 3126 10023

SJH
Special weather statement, Jul 11, 6:20 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
620 PM CDT Sun Jul 11 2021

TXZ064-120000-
Sterling TX-
620 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR STERLING COUNTY UNTIL 700 PM
CDT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Sterling City, moving slowly northeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm, along with frequent lightning.

Locations impacted include...
Sterling City.

LAT...LON 3209 10091 3206 10086 3160 10095 3165 10123
      3194 10127 3208 10126
TIME...MOT...LOC 2319Z 205DEG 11KT 3183 10119
Special weather statement, Jul 11, 6:43 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
643 PM CDT Sun Jul 11 2021

TXZ071-072-120030-
Irion TX-Tom Green TX-
643 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOM GREEN AND
NORTHEASTERN IRION COUNTIES UNTIL 730 PM CDT...

At 642 PM CDT, Doppler radar was tracking multiple strong
thunderstorms over southwestern Tom Green and eastern Irion
counties. These storms were nearly stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Angelo, Knickerbocker, San Angelo State Park, O.c. Fisher
Reservoir, Arden, Twin Buttes Reservoir, Lake Nasworthy, Tankersley
and Us-67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3121 10043 3119 10077 3149 10077 3150 10045
TIME...MOT...LOC 2342Z 182DEG 1KT 3134 10064

SJH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:37 AM CDTSpecial Weather StatementSJTHaskell, Throckmorton53 min
Jul 11, 3:29 AM CDTSpecial Weather StatementSJTHaskell, Throckmorton46 min
Jul 11, 3:33 AM CDTSevere Thunderstorm WarningSJTThrockmorton42 min
Jul 11, 4:03 AM CDTSpecial Weather StatementSJTShackelford42 min
Jul 11, 4:08 AM CDTSevere Thunderstorm WarningSJTShackelford41 min
Jul 11, 4:17 AM CDTSpecial Weather StatementSJTHaskell58 min
Jul 11, 4:24 AM CDTSevere Thunderstorm WarningSJTHaskell66 min
Jul 11, 5:20 AM CDTSpecial Weather StatementSJTJones25 min
Jul 11, 5:47 AM CDTAreal Flood AdvisorySJTHaskell3 hr
Jul 11, 6:08 AM CDTSpecial Weather StatementSJTJones52 min
Jul 11, 6:31 AM CDTAreal Flood AdvisorySJTJones, Taylor89 min
Jul 11, 7:01 AM CDTSevere Thunderstorm WarningSJTTaylor30 min
Jul 11, 5:28 PM CDTSpecial Weather StatementSJTIrion47 min
Jul 11, 5:34 PM CDTSpecial Weather StatementSJTSterling41 min
Jul 11, 5:36 PM CDTAreal Flood AdvisorySJTConcho54 min
Jul 11, 5:41 PM CDTAreal Flood AdvisorySJTSterling64 min
Jul 11, 6:01 PM CDTSpecial Weather StatementSJTConcho44 min
Jul 11, 6:07 PM CDTAreal Flood AdvisorySJTIrion53 min
Jul 11, 6:11 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green49 min
Jul 11, 6:20 PM CDTSpecial Weather StatementSJTSterling40 min
Jul 11, 6:21 PM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
Jul 11, 6:43 PM CDTSpecial Weather StatementSJTTom Green47 min
Jul 11, 6:54 PM CDTAreal Flood AdvisorySJTCoke, Sterling, Tom Green3 hr
Jul 11, 6:58 PM CDTAreal Flood AdvisorySJTColeman, Concho, McCulloch62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.